MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY* LOW-PROFILE GASTROSTOMY FEEDING TUBE - 14 FR, 1.7 CM; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY* LOW-PROFILE GASTROSTOMY FEEDING TUBE - 14 FR, 1.7 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0120-14-1.7
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number, aa7233f47, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 08-aug-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as (b)(4).The device was not returned.
 
Event or Problem Description
It was reported a parent was unable to deflate the patient¿s feeding tube.The parent placed an additional 1cc of water in the balloon a couple of days ago which caused the tube to become tight.The patient visited the doctor because irritation developed and the patient was prescribed antibiotics and sent home.The parent had attempted to remove the water from the device using a luer slip syringe and also tried releasing water with a paper clip.The parent was unable to deflate the balloon.The parent was advised to consult physician for assistance.Additional information received on 17-jul-2018 from the parent stating the patient was taken to the general surgeons office on (b)(6) 2018 to have the tube replaced.The staff attempted to deflate the balloon using a needle to penetrate the balloon tract.An attempt was also made making a small incision in the feeding tube near the balloon inflation port.Neither attempts worked.The nurse practitioner attempted to pull the tube out with balloon full, however this attempt was unsuccessful.The top of the feeding tube was then cut off and the feeding tube stem fell into the patient's stomach.At that time the parent was waiting for the retained portion to be expelled in the patient stools.Per the parent, the patient was doing better after tube was replaced.

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key7774459
Report Number9611594-2018-00110
Device Sequence Number16491770
Product Code KNT
UDI-Device Identifier10680651948431
UDI-Public10680651948431
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K993138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/01/2019
Device Model Number0120-14-1.7
Device Catalogue Number991094843
Device Lot NumberAA7233F47
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2018
Initial Report FDA Received Date08/10/2018
Patient Sequence Number1
Patient Age17 YR
Patient Weight34